MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 19CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 19CM; ULTRASONIC SURGICAL DEVICE
Model Number T3925
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported after a distal pancreatectomy using sonosurg scissors, burns were found on the patient that were close to the size of the sonosurg scissors.Intraoperatively, the sonosurg scissors had been placed on the patient.The exact location and severity of the burn was not provided.It is unknown if the patient required treatment/intention for the burn.Additional details regarding the patient and reported event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.New information is reported in h6 and h10.Physical evaluation: the subject device was not returned to olympus; therefore, the reported phenomenon or condition of the device could not be confirmed.Device history record (dhr) review: since the serial number of the subject was unknown, the dhr for the past six months prior to the date of occurrence was inspected.No abnormalities were detected in the dhr for the following items which related to the reported phenomenon.- process inspection.- quality inspection sheet.- non-conforming product sheet.The instructions for use (ifu) provides the following information to the user related to the reported event: ¿ the probe becomes hot due to extended ultrasonic output.Do not let it come in contact with tissues other than the target tissue, as it may burn the tissue.After the instrument is withdrawn from patient, do not leave it on certain parts of patient body such as abdominal area or chest.Also, do not allow medical personnel to come in contact with the instrument.It may cause burns on the surgical drape or gown as well as on the personnel.Burns may result even through the surgical drape or gown.Conclusion summary: complaint information shows that it is not a device issue, it is possible that the device became hot immediately right after output activation.This device might have touched the lower abdomen of the patient, causing the reported phenomenon.
 
Event or Problem Description
Update: additional information provided by the customer: the sonosurg was placed immediately after performing output in the abdominal cavity.(several times).We do not have information such as depth of burn.
 
Additional Manufacturer Narrative
This report is being updated to provide additional information reported by the customer.New information is reported in b5.

Brand Name
SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 19CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15429446
Report Number9614641-2022-00319
Device Sequence Number7529627
Product Code LFL
UDI-Device Identifier04953170235702
UDI-Public04953170235702
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberT3925
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer10/06/2022
11/28/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date11/01/2022
11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale